3 doctors weighed in:

How is hypoglycemia diagnosed?

3 doctors weighed in
Dr. Dean Giannone
Internal Medicine

In brief: Hypoglycemia.

We diagnose hypoglycemia if a patient has (1) appropriate symptoms of hypoglycemia, (2) documented low blood sugar, either by fingerstick or lab test, and (3) appropriate positive response (resolution of symptoms) with administration of glucose/sugar.

In brief: Hypoglycemia.

We diagnose hypoglycemia if a patient has (1) appropriate symptoms of hypoglycemia, (2) documented low blood sugar, either by fingerstick or lab test, and (3) appropriate positive response (resolution of symptoms) with administration of glucose/sugar.
Dr. Dean Giannone
Dr. Dean Giannone
Thank
Dr. Donald Colantino
Internal Medicine

In brief: Blood sugar level

Hypoglycemia is diagnosed by measuring the level of blood glucose.
A reading below 70 is considered to be hypoglycemia. Usually the blood glucose is drawn after the patient fasts 8 to 10 hours. If a patient is experiencing symptoms suspicious of hypoglycemia, the blood is drawn at the time of symptoms also. Hypoglycemia is caused by an excess of insulin-either natural of injected.

In brief: Blood sugar level

Hypoglycemia is diagnosed by measuring the level of blood glucose.
A reading below 70 is considered to be hypoglycemia. Usually the blood glucose is drawn after the patient fasts 8 to 10 hours. If a patient is experiencing symptoms suspicious of hypoglycemia, the blood is drawn at the time of symptoms also. Hypoglycemia is caused by an excess of insulin-either natural of injected.
Dr. Donald Colantino
Dr. Donald Colantino
Thank
Dr. Steven Bowers
Internal Medicine

In brief: Good question

The symptoms are perspiration, pallor, weakness and confusion. The most common cause is over-medication with Insulin or diabetes pills. If the person with hypoglycemia is not on one of those medications, a stay in the hospital with fasting glucose and Insulin measurements may be needed to find the cause.

In brief: Good question

The symptoms are perspiration, pallor, weakness and confusion. The most common cause is over-medication with Insulin or diabetes pills. If the person with hypoglycemia is not on one of those medications, a stay in the hospital with fasting glucose and Insulin measurements may be needed to find the cause.
Dr. Steven Bowers
Dr. Steven Bowers
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
18 years in practice
497K people helped
Continue
111,000 doctors available
Read more answers from doctors